MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014; PTA BALLOON DILATATION CATHETER
Catalog Number U4150422
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon was inflated to two atmospheres above the nominal pressure, and about two minutes after inflation, it allegedly broke, so it was removed as usual from the guide, which was left in place.It was further reported that when passing through the introducer into the common femoral artery, the balloon allegedly broke into several pieces, so it was necessary to retract the guide introducer to remove them.It remains within the remnant common femoral artery of the distal balloon corresponding to the two terminal markers.Reportedly, surgery was requested, and the skin around the femoral arterial access was incised to facilitate the recovery of the residual pieces and was positioned on an introducer guide through which a balloon was inflated downstream of the residue, which was withdrawn and partially removed through the introducer.The distal balloon marker remains in the superficial femoral artery wall and was removed by surgery.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported as unknown.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.A definitive root cause for the alleged balloon rupture, detachment, removal difficulty and entrapment of balloon marker could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the lower extremity arteries, the pta balloon allegedly ruptured after two minutes of inflation.It was further reported that while passing through the introducer into the common femoral artery, the balloon allegedly broke into several pieces, and it was necessary to retract the guide introducer to remove them.Furthermore, the broken balloon pieces remained within the remnant common femoral artery of the distal balloon corresponding to the two terminal markers.Reportedly, the physician incised the skin around the femoral arterial access to facilitate the recovery of the residual pieces and an introducer guide was positioned through which a balloon was inflated downstream of the residues, which was withdrawn and partially removed through the introducer.The distal balloon marker remains in the superficial femoral artery wall.The current status of the patient is unknown.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the lower extremity arteries, the pta balloon was allegedly ruptured after two minutes of inflation.It was further reported that while passing through the introducer into the common femoral artery, the balloon was allegedly broken into several pieces requiring the removal of the guide introducer to remove the balloon segments. however, some balloon pieces reportedly remained within the remnant common femoral artery of the distal balloon corresponding to the two terminal markers.Reportedly, the physician incised the skin around the femoral arterial access to facilitate the recovery of the residual pieces and an introducer guide was positioned through which a balloon was inflated downstream of the residues, which was withdrawn and partially removed through the introducer.Apparently, the distal balloon marker remains in the superficial femoral artery wall.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported as unknown.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.A definitive root cause for the alleged balloon rupture, detachment, removal difficulty and entrapment of balloon marker could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ULTRAVERSE 014
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17584413
Report Number2020394-2023-00589
Device Sequence Number19728816
Product Code LIT
UDI-Device Identifier00801741064531
UDI-Public(01)00801741064531
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K192318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberU4150422
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2023
Supplement Date Received by Manufacturer10/19/2023
11/09/2023
Initial Report FDA Received Date08/21/2023
Supplement Report FDA Received Date10/26/2023
11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexUnknown